On some Grüss’ type inequalities for the complex integral

  • Silvestru Sever DragomirEmail author
Original Paper


Assume that f and g are continuous on \(\gamma \), \(\gamma \subset {\mathbb {C}}\) is a piecewise smooth path parametrized by \(z\left( t\right) ,\)\(t\in \left[ a,b\right] \) from \(z\left( a\right) =u\) to \(z\left( b\right) =w\) with \(w\ne u\) and the complexČebyšev functional is defined by
$$\begin{aligned} {\mathcal {D}}_{\gamma }\left( f,g\right) :=\frac{1}{w-u}\int _{\gamma }f\left( z\right) g\left( z\right) dz-\frac{1}{w-u}\int _{\gamma }f\left( z\right) dz \frac{1}{w-u}\int _{\gamma }g\left( z\right) dz. \end{aligned}$$
In this paper we establish some bounds for the magnitude of the functional \( {\mathcal {D}}_{\gamma }\left( f,g\right) \) under various assumptions for the functions f and g and provide a complex version for the well known Grüss inequality.


Complex integral Continuous functions Holomorphic functions Grüss inequality 

Mathematics Subject Classification

26D15 26D10 30A10 30A86 



The author would like to thank the anonymous referee for valuable suggestions that have been implemented in the final version of the paper.


  1. 1.
    Alomari, M.W.: A companion of Grüss type inequality for Riemann-Stieltjes integral and applications. Mat. Vesnik 66(2), 202–212 (2014)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Andrica, D., Badea, C.: Grüss’ inequality for positive linear functionals. Period. Math. Hungar. 19(2), 155–167 (1988)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Baleanu, D., Purohit, S.D., Uçar, F.: On Grüss type integral inequality involving the Saigo’s fractional integral operators. J. Comput. Anal. Appl. 19(3), 480–489 (2015)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Beck M., Marchesi G., Pixton, D., Sabalka, L.: A First Course in Complex Analysis. Orthogonal Publishing L3C, Michigan (2002).
  5. 5.
    Chebyshev, P.L.: Sur les expressions approximatives des intè grals dèfinis par les outres prises entre les même limites. Proc. Math. Soc. Charkov 2, 93–98 (1882)Google Scholar
  6. 6.
    Cerone, P.: On a Čebyšev-type functional and Grüss-like bounds. Math. Inequal. Appl. 9(1), 87–102 (2006)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Cerone, P., Dragomir, S.S.: A refinement of the Grüss inequality and applications, Tamkang J. Math., 38(1), 37–49 (2007). Preprint RGMIA Res. Rep. Coll., 5(2) (2002), Article 14.
  8. 8.
    Cerone, P., Dragomir, S.S.: Some new Ostrowski-type bounds for the Čebyšev functional and applications. J. Math. Inequal. 8(1), 159–170 (2014)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Cerone, P., Dragomir, S.S., Roumeliotis, J.: Grüss inequality in terms of \(\Delta \)-seminorms and applications. Integral Transforms Spec. Funct. 14(3), 205–216 (2003)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Cheng, X.L., Sun, J.: A note on the perturbed trapezoid inequality. J. Inequal. Pure Appl. Math. 3(2), 29 (2002)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Dragomir, S.S.: A generalization of Grüss’s inequality in inner product spaces and applications. J. Math. Anal. Appl. 237(1), 74–82 (1999)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Dragomir, S.S.: A Grüss’ type integral inequality for mappings of \(r\)-Hölder’s type and applications for trapezoid formula. Tamkang J. Math. 31(1), 43–47 (2000)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Dragomir, S.S.: Some integral inequalities of Grüss type. Indian J. Pure Appl. Math. 31(4), 397–415 (2000)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Dragomir, S.S.: Integral Grüss inequality for mappings with values in Hilbert spaces and applications. J. Korean Math. Soc. 38(6), 1261–1273 (2001)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Dragomir, S.S., Fedotov, I.A.: An inequality of Grüss’ type for Riemann-Stieltjes integral and applications for special means. Tamkang J. Math. 29(4), 287–292 (1998)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Dragomir, S.S., Gomm, I.: Some integral and discrete versions of the Grüss inequality for real and complex functions and sequences. Tamsui Oxf. J. Math. Sci. 19(1), 67–77 (2003)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Fink, A.M.: A Treatise on Grüss’ Inequality Analytic and Geometric Inequalities and Applications, Math Appl, vol. 478, pp. 93–113. Kluwer Academic Publisher, Dordrecht (1999)Google Scholar
  18. 18.
    Grüss, G.: Über das Maximum des absoluten Betrages von \( \frac{1}{b-a}\int _{a}^{b}f(x)g(x)dx-\frac{1}{\left( b-a\right) ^{2}} \int _{a}^{b}f(x)dx\int _{a}^{b}g(x)dx\). Math. Z. 39, 215–226 (1935)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Jankov Maširević, D., Pogány, T.K.: Bounds on Čebyšev functional for \(C_{\varphi }[0,1]\) function class. J. Anal. 22, 107–117 (2014)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Liu, Z.: Refinement of an inequality of Grüss type for Riemann-Stieltjes integral. Soochow J. Math. 30(4), 483–489 (2004)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Liu, Z.: Notes on a Grüss type inequality and its application. Vietnam J. Math. 35(2), 121–127 (2007)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Lupaş, A.: The best constant in an integral inequality. Mathematica (Cluj, Romania) 15(38)(2), 219–222 (1973)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Mercer, A.McD, Mercer, P.R.: New proofs of the Grüss inequality. Aust. J. Math. Anal. Appl 1(2), 6 (2004). Art. 12zbMATHGoogle Scholar
  24. 24.
    Minculete, N., Ciurdariu, L.: A generalized form of Grüss type inequality and other integral inequalities. J. Inequal. Appl 2014(119), 18 (2014)zbMATHGoogle Scholar
  25. 25.
    Pachpatte, B.G.: A note on some inequalities analogous to Grü ss inequality. Octogon Math. Mag. 5(2), 62–66 (1997)MathSciNetGoogle Scholar
  26. 26.
    Pečarić, J., Ungar, Š.: On a inequality of Grüss type. Math. Commun. 11(2), 137–141 (2006)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Sarikaya, M.Z., Budak, H.: An inequality of Grüss like via variant of Pompeiu’s mean value theorem. Konuralp J. Math. 3(1), 29–35 (2015)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Ujević, N.: A generalization of the pre-Grüss inequality and applications to some quadrature formulae. J. Inequal. Pure Appl. Math. 3(1), 9 (2002). Article 13zbMATHGoogle Scholar

Copyright information

© The Royal Academy of Sciences, Madrid 2019

Authors and Affiliations

  1. 1.Mathematics, College of Engineering and ScienceVictoria UniversityMelbourneAustralia
  2. 2.DST-NRF Centre of Excellence in the Mathematical and Statistical Sciences, School of Computer Science and Applied MathematicsUniversity of the WitwatersrandJohannesburgSouth Africa

Personalised recommendations